Alert archive / New York / Frost Advisories in 2010
Frost Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 12, 2010, 3:00 PM EDT for 8 counties in New York. It took effect at May 13, 2010, 12:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2010, 3:00 PM EDT (19:00 UTC)
- In effect from
- May 13, 2010, 12:00 AM EDT
- Expired
- May 13, 2010, 6:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cayuga County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 113 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS71 KBUF 121900 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 300 PM EDT WED MAY 12 2010 ...CLEARING SKIES AND AREAS OF FROST TONIGHT... .HIGH PRESSURE BUILDING SOUTH FROM EASTERN ONTARIO AND WESTERN QUEBEC WILL BRING CLEARING SKIES AND LIGHT WINDS TONIGHT WHICH WILL ALLOW TEMPERATURES TO FALL TO THE MIDDLE 30S AND AREAS OF FROST TO FORM. NYZ004>008-013-014-021-130300- /O.NEW.KBUF.FR.Y.0007.100513T0400Z-100513T1000Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...GENESEO...CANANDAIGUA...WELLSVILLE 300 PM EDT WED MAY 12 2010 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT THURSDAY. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO THE MIDDLE 30S AND AREAS OF FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
2 follow-up statements
286 WWUS71 KBUF 130139 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 PM EDT WED MAY 12 2010 ...CLEARING SKIES AND AREAS OF FROST TONIGHT... .HIGH PRESSURE BUILDING SOUTH FROM EASTERN ONTARIO AND WESTERN QUEBEC WILL PROVIDE MAINLY CLEAR SKIES AND LIGHT WINDS TONIGHT WHICH WILL ALLOW TEMPERATURES TO FALL TO THE MIDDLE 30S AND AREAS OF FROST TO FORM. NYZ004>008-013-014-021-130945- /O.CON.KBUF.FR.Y.0007.100513T0400Z-100513T1000Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...GENESEO...CANANDAIGUA...WELLSVILLE 939 PM EDT WED MAY 12 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO THE MIDDLE 30S AND AREAS OF FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SAGE
957 WWUS71 KBUF 130947 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 547 AM EDT THU MAY 13 2010 NYZ004>008-013-014-021-131100- /O.EXP.KBUF.FR.Y.0007.000000T0000Z-100513T1000Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... WATERTOWN...LOWVILLE...GENESEO...CANANDAIGUA...WELLSVILLE 547 AM EDT THU MAY 13 2010 ...FROST ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING. $$ TMA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 12, 1:40 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 12, 1:40 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 140 PM EDT WED MAY 12 2010 .SYNOPSIS... LINGERING LIGHT RAIN AND DRIZZLE WILL TAPER OFF EARLY THIS AFTERNOON AS LOW PRESSURE OVER PENNSYLVANIA SLIDES OFF THE NEW JERSEY COAST. HIGH PRESSURE BUILDING SOUTH FROM QUEBEC WILL THEN BRING SOME CLEARING TONIGHT...BEFORE LOW PRESSURE MOVING NORTHEAST TOWARD THE GREAT LAKES BRINGS ANOTHER ROUND OF RAIN THURSDAY INTO THURSDAY NIGHT. AFTER THE RAIN TAPERS OFF FRIDAY...HIGH PRESSURE APPROACHING FROM THE MIDWEST WILL BRING WARMER AND DRIER CONDITIONS FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AREAS OF DRIZZLE WILL RAPIDLY DIMINISH EARLY THIS AFTERNOON AS LOW PRESSURE MOVES ACROSS NORTHERN PENNSYLVANIA...WITH CLOUDY SKIES PERSISTING THROUGH THE AFTERNOON AND SOME CLEARING EXPECTED EARLY THIS EVENING. THE EXCEPTION TO THIS GENERAL TREND WILL BE ACROSS THE NORTH COUNTRY WHERE THE CLOUDS ARE EXPECTED TO THIN OUT DURING THE AFTERNOON. TONIGHT...LINGERING CLOUDS WILL CONTINUE TO THIN OUT FROM NORTH TO SOUTH AS DRIER AIR...ASSOCIATED WITH HIGH PRESSURE OVER QUEBEC... ADVECTS SOUTH ACROSS THE AREA. THE COMBINATION OF CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE MIDDLE 30S ACROSS THE NORTH COUNTRY...RESULTING IN PATCHY FROST. FARTHER TO THE WEST...EXPECT MILDER TEMPERATURES AS MID AND HIGH LEVEL ASSOCIATED WITH AN APPROACHING WARM FRONT SPREAD ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY AFTER 06Z. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... MAIN FEATURE DURING THIS PERIOD WILL BE THE TRACK OF YET ANOTHER DISTURBANCE AS IT MAKES ITS WAY FROM THE MISS VALLEY AND ON ACROSS THE GREAT LAKES TO NEW ENGLAND AND QUEBEC. THIS SYSTEM IS FAIRLY SIMILAR TO THE ONE JUST EXPERIENCED ON TUES IN MANY WAYS...BUT IT DOES TRACK FURTHER NORTH...BUT WEAKENING SOME AS IT DOES. MODE CONSENSUS BRINGS A WEAKENING TRIPLE POINT 1001 LOW TO ABOUT BUF OR YYZ AROUND 12Z FRI. WARM ADVECTION AHEAD OF THIS SYSTEM WILL OVERSPREAD OUR REGION DURING THURSDAY AND THERE COULD BE A BRIEF PERIOD OF SHOWERS IN MORNING ASSOCIATED WITH ELEVATED WARM FRONT...BUT BULK OF ANY RAIN OR SHOWERS SHOULD HOLD OFF UNTIL THE AFTERNOON AND ESPECIALLY THE EVENING. WILL GRADUALLY INCREASE POPS FROM WEST TO EAST AS THE DAYS WEARS ON...REACHING LIKELY OVER FAR WEST BY 22Z AND CHC TO ABOUT WATERTOWN BY END OF THE DAY. DEPENDING ON EXACT TRACK OF STORM...MUCH OF WESTERN NY CAN GET INTO THE WARM SECTOR THURS EVE AT LEAST ALOFT...BUT REAL SFC WARMTH WILL STAY TO OUR SOUTH AS THERE SHOULD BE A DECENT LOW LEVEL INVERSION. STILL WITH THIS IN MIND...ELEVATED CONVECTION IS POSSIBLE SO WILL MENTION RISK OF THUNDER FROM ABOUT ROC-BUF SOUTHWARD DURING THE FIRST HALF OF THURS NIGHT. ALL MODELS IN GOOD AGREEMENT WITH IMPROVING WX ON FRIDAY...NAM A FEW HOURS FASTER AS THEY TAKE THE SFC LOW ACROSS LK ONT BY 12Z FRI WITH DRYING ALREADY UNDERWAY ACROSS WEST. GFS AND OLD EC A BIT SLOWER. BRISK WESTERLY FLOW IN AFTERNOON AND DRY SLOT SHOULD PROVIDE FOR SOME SUNSHINE...AT LEAST ACROSS THE WEST BY MID TO LATE AFTERNOON. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MORE TYPICAL MID MAY WX RETURNS FOR THIS PERIOD...AFTER A CHILLY UNSETTLED TEN DAYS OR SO. MODELS IN GOOD CONSENSUS NOW...WITH SFC RIDGE BUILDING EAST AND CRESTING OVER THE REGION BY SUNDAY. AREA WILL START IN A NORTHWEST FLOW SATURDAY SO SUN AND SOME DIURNAL CLOUD...WITH 850 MB TEMPS ONLY ZERO TO +3C...SUPPORTING L60S AT BEST. WEAK SHORT WAVE IN NORTHWEST FLOW WILL DROP SE LATER SAT AND SAT EVE ACROSS ST LAWR VALLEY...WILL CARRY SLGT CHC POPS NORTH COUNTRY ONLY THEN. SUNDAY SHOULD BE A BEAUTY WITH TEMPS A FEW DEG WARMER THAN SATURDAY'S. MON/TUES STILL NOT CERTAIN BUT BETTER CONSENSUS NOW WITH OTHER MODELS COMING INTO BETTER ALIGNMENT WITH ECMWF IN KEEPING A FLAT UPPER RIDGE OVER THE UPPER LAKES AND ONTARIO WITH A WEAK UPPER LOW DIGGING INTO TENNESSEE AND LOWER OHIO VALLEY. THIS REX BLOCK OF SORTS WILL PRODUCE UNSETTLED WX ACROSS OHIO VALLEY AND PERHAPS AS FAR NORTH AS OHIO AND PA LATER MON AND TUES...BUT RIGHT NOW IT DOES APPEAR THAT THIS MOISTURE WILL NOT REACH AS FAR NORTH AS OUR AREA...AT LEAST THROUGH MON NT. WILL LOWER POPS SLIGHTLY IN CURRENT GRIDS THROUGH THAT PERIOD. LATEST ECMWF...JUST IN...DOES LIFT SOME MOISTURE NORTH INTO OUR AREA TUESDAY...ALTHOUGH GFS KEEPS IT SOUTH. WILL GO WITH LOW CHC POPS TUES THEN...EXCEPT FOR NORTH COUNTRY. TEMPS FAIRLY WARM...850 MBS OF 8-10C SUPPORT L70S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... LOW PRESSURE CENTERED OVER NORTHEAST PA EARLY THIS AFTERNOON WILL MOVE TO THE SOUTHEAST AND SLIDE OFF THE NEW JERSEY COAST LATER THIS AFTERNOON. A VERY MOIST EAST TO NORTHEAST FLOW AROUND THIS LOW IS GENERATING A WIDESPREAD AREA OF IFR CONDITIONS IN -DZ AND BR ACROSS MOST OF WESTERN NEW YORK AND THE SOUTHERN TIER. FARTHER TO THE EAST WHERE THERE IS LESS INPUT FROM LAKE ONTARIO...MVFR CONDITIONS PREVAIL...IMPROVING TO VFR FROM THE EASTERN FINGER LAKES TO THE NORTH COUNTRY. DURING THE REST OF AFTERNOON...DRIER AIR IN THE MID LEVEL OF THE ATMOSPHERE WILL BEGIN TO WORK EAST AND SOUTH ACROSS THE AREA WHILE THE AFOREMENTIONED LOW AND ITS ASSOCIATED LOW LEVEL MOISTURE SETTLE FARTHER SOUTH INTO PA. THIS WILL ALLOW A GRADUAL IMPROVEMENT TO MVFR AND VFR CONDITIONS LATER THIS AFTERNOON. HIGH PRESSURE AND DRIER BUILDING SOUTH FROM QUEBEC SHOULD ALLOW VFR DECKS TO THIN OUT FROM NORTH TO SOUTH THIS EVENING AND TONIGHT. MID LEVEL CLOUDS ASSOCIATED WITH AN APPROACHING WARM FRONT WILL THEN SPREAD INTO PARTS OF WESTERN NEW YORK LATE TONIGHT AND LOWER DURING THE EARLY AFTERNOON. OUTLOOK... THURSDAY...VFR DETERIORATING TO MVFR WITH SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPING. FRIDAY...MVFR IMPROVING TO VFR WITH A CHANCE OF SHOWERS. SATURDAY AND SUNDAY...VFR. && .MARINE... LOW PRESSURE OVER WESTERN PA WILL CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST THIS MORNING BEFORE SLIDING OFF THE NEW JERSEY COAST THIS AFTERNOON. BRISK EAST TO NORTHEAST WINDS OVER THE WESTERN HALF OF LAKE ONTARIO WILL DIMINISH THIS MORNING AND DURING THE AFTERNOON AS THE LOW PULLS AWAY. THIS WILL ALLOW THE CORRESPONDING WAVES TO SUBSIDE. CONDITIONS ON BOTH LAKES WILL REMAIN BELOW SMALL ADVISORY CRITERIA TONIGHT AS A RIDGE OF HIGH PRESSURE BUILDS SOUTH FROM QUEBEC. A WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WILL CAUSE EAST TO SOUTHEAST WINDS TO PICK UP AGAIN ON THURSDAY...BUT WAVES ALONG THE NEARSHORES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS. && .CLIMATE... WITH THE RECENT UNSEASONABLE COLD SPELL NOW HISTORY...HERE ARE SOME INTERESTING STATS FOR BUFFALO AND ROCHESTER. THE CITIES USUALLY HAVE ALMOST IDENTICAL CLIMATE STATS...BUT THE FACT THAT ROCHESTER HAD MEAS SNOW AND REACHED 32 AND BUFFALO DID NOT MAKE FOR QUITE THE DISPARITY IN THE STATS. IN ROCHESTER...THE TEMP FELL TO FREEZING ON MAY 10...THE 19TH LATEST SUCH LAST FREEZE IN A SEASON IN 140 YEARS. NORMAL DATE IS APRIL 29 AND LATEST EVER WAS MAY 29 1889. THE 0.4 INCH OF SNOW THERE ON MAY 9 WAS THE 6TH LATEST MEASURABLE SNOW EVER RECORDED IN ROCHESTER AND MORE THAN WAS RECEIVED IN MARCH AND APRIL 2010 COMBINED. BUFFALO...ON THE OTHER HAND...FELL ONLY TO 33 WITH NO FREEZE AND HAD NO MEASURABLE SNOW DURING THIS PERIOD. THIS KEEPS THE 2009-2010 WINTER SEASON RECORD INTACT AS THE SHORTEST SNOW SEASON FOR MEASURABLE SNOW (DEC 1-FEB 28)...AND ALSO KEPT RECORD EARLIEST DATE FOR THE LAST FREEZE IN A SEASON (MAR 31) IN 132 YEARS OF RECORD. (ONLY 1878 WAS EARLIER AT MAR 30). NORMAL LAST FREEZE IN BUFFALO IS APRIL 27. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...TJP/WCH SHORT TERM...SFM LONG TERM...APFFEL/SFM AVIATION...WCH MARINE...SFM/TJP CLIMATE...
Hazardous weather outlook, May 12, 4:59 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 459 AM EDT WED MAY 12 2010 NYZ001>008-010>014-019>021-085-130900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 459 AM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-130900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 459 AM EDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
Nearby
Frost Advisories in New York, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.